Lévy jump risk: Evidence from options and returns
Chayawat Ornthanalai
Journal of Financial Economics, 2014, vol. 112, issue 1, 69-90
Abstract:
Using index options and returns from 1996 to 2009, I estimate discrete-time models where asset returns follow a Brownian increment and a Lévy jump. Time variations in these models are generated with an affine GARCH, which facilitates the empirical implementation. I find that the risk premium implied by infinite-activity jumps contributes to more than half of the total equity premium and dominates that of the Brownian increments suggesting that it is more representative of the risks present in the economy. Overall, my findings suggest that infinite-activity jumps, instead of the Brownian increments, should be the default modeling choice in asset pricing models.
Keywords: Lévy process; Discrete-time; GARCH; Option valuation; Risk premium (search for similar items in EconPapers)
JEL-codes: C22 C23 C46 G01 G12 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (62)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304405X13002985
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jfinec:v:112:y:2014:i:1:p:69-90
DOI: 10.1016/j.jfineco.2013.11.009
Access Statistics for this article
Journal of Financial Economics is currently edited by G. William Schwert
More articles in Journal of Financial Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().